Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 35, NWS Rapid City, SD

June 10, 20125 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Jun 10, 2012, 3:52 AM MDT for 5 counties in South Dakota. It took effect at Jun 10, 2012, 12:00 PM MDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2012, 3:52 AM MDT (09:52 UTC)
In effect from
Jun 10, 2012, 12:00 PM MDT
Expired
Jun 11, 2012, 12:00 PM MDT
In force
24 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Harding County, SD, Meade County, SD, Perkins County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 109 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2489 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS73 KUNR 100952
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
352 AM MDT SUN JUN 10 2012

.A LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE NORTHERN PLAINS
TODAY. THIS SYSTEM WILL BRING GUSTY WEST WINDS TO NORTHWEST SOUTH
DAKOTA THIS AFTERNOON AND EVENING.

SDZ001-002-012-101815-
/O.NEW.KUNR.WI.Y.0035.120610T1800Z-120611T0300Z/
HARDING-PERKINS-BUTTE-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE
352 AM MDT SUN JUN 10 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH EARLY THIS
  AFTERNOON WITH GUSTS TO 45 MPH. WINDS WILL THEN DECREASE BY MID
  EVENING...BUT REMAIN BREEZY OVERNIGHT.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
5 follow-up statements
357 
WWUS73 KUNR 101519
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
919 AM MDT SUN JUN 10 2012

.A LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE NORTHERN PLAINS
TODAY. THIS SYSTEM WILL BRING GUSTY WEST WINDS TO NORTHWEST SOUTH
DAKOTA THIS AFTERNOON AND EVENING.

SDZ001-002-012-102330-
/O.CON.KUNR.WI.Y.0035.120610T1800Z-120611T0300Z/
HARDING-PERKINS-BUTTE-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE
919 AM MDT SUN JUN 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH BY EARLY THIS
  AFTERNOON...WITH GUSTS TO AROUND 45 MPH. WINDS WILL THEN
  DECREASE BY MID EVENING...BUT REMAIN BREEZY OVERNIGHT.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT 
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
756 
WWUS73 KUNR 102044
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
244 PM MDT SUN JUN 10 2012

.STRONG WESTERLY WINDS WILL PERSIST ACROSS FAR NORTHWESTERN SOUTH
DAKOTA THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH SOME AROUND
SUNSET...BUT REMAIN GUSTY AT TIMES OVERNIGHT. 

SDZ012-102145-
/O.CAN.KUNR.WI.Y.0035.000000T0000Z-120611T0300Z/
BUTTE-
INCLUDING THE CITY OF...BELLE FOURCHE
244 PM MDT SUN JUN 10 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

$$

SDZ001-002-110300-
/O.CON.KUNR.WI.Y.0035.000000T0000Z-120611T0300Z/
HARDING-PERKINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON
244 PM MDT SUN JUN 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WESTERLY WINDS OF 20 TO 35 MPH...WITH SOME GUSTS TO AROUND 45
  MPH...WILL PERSIST INTO EARLY THIS EVENING. WINDS WILL DIMINISH
  A BIT AROUND SUNSET...BUT REMAIN GUSTY AT TIMES THROUGH THE
  OVERNIGHT.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT 
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
740 
WWUS73 KUNR 110219
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
819 PM MDT SUN JUN 10 2012

.STRONG WESTERLY WINDS WILL PERSIST ACROSS FAR NORTHWESTERN SOUTH
DAKOTA THROUGH MONDAY MORNING. THERE MAY BE A BRIEF LULL IN THE
WIND EARLY MONDAY MORNING...WITH WINDS INCREASING AGAIN AFTER
SUNRISE. WINDS ARE EXPECTED TO BEGIN TO DIMINISH MONDAY AFTERNOON.

SDZ012-013-111030-
/O.EXB.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/
BUTTE-NORTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BELLE FOURCHE...FAITH
819 PM MDT SUN JUN 10 2012

...WIND ADVISORY IN EFFECT UNTIL NOON MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY. 

* SUSTAINED WESTERLY WINDS OF 20 TO 40 MPH...WITH SOME GUSTS TO
  AROUND 50 MPH...WILL PERSIST THROUGH THE NIGHT AND INTO MONDAY
  MORNING. THERE MAY BE A BRIEF LULL IN THE WIND EARLY MONDAY
  MORNING...WITH WINDS INCREASING AGAIN AFTER SUNRISE.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT 
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-111030-
/O.EXT.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/
HARDING-PERKINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON
819 PM MDT SUN JUN 10 2012

...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON MDT MONDAY. 

* SUSTAINED WESTERLY WINDS OF 20 TO 40 MPH...WITH SOME GUSTS TO
  AROUND 50 MPH...WILL PERSIST THROUGH THE NIGHT AND INTO MONDAY
  MORNING. THERE MAY BE A BRIEF LULL IN THE WIND EARLY MONDAY
  MORNING...WITH WINDS INCREASING AGAIN AFTER SUNRISE.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT 
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

JC
060 
WWUS73 KUNR 111024
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
424 AM MDT MON JUN 11 2012

.A DEPARTING STORM SYSTEM WILL CONTINUE TO BRING STRONG
NORTHWESTERLY WINDS ACROSS NORTHWEST SOUTH DAKOTA THIS MORNING.
WINDS WILL DECREASE THROUGH THE AFTERNOON.

SDZ014-073-111800-
/O.EXA.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/
ZIEBACH-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...DUPREE...UNION CENTER
424 AM MDT MON JUN 11 2012

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* NORTHWESTERLY WINDS OF 25 TO 40 MPH...WITH SOME GUSTS TO AROUND
  50 MPH...WILL CONTINUE THROUGH THIS MORNING. WINDS WILL DECREASE
  THROUGH THE AFTERNOON.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT 
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012-013-111800-
/O.CON.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH
424 AM MDT MON JUN 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* NORTHWESTERLY WINDS OF 25 TO 40 MPH...WITH SOME GUSTS TO AROUND
  50 MPH...WILL CONTINUE THROUGH THIS MORNING. WINDS WILL DECREASE
  THROUGH THE AFTERNOON.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT 
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
575 
WWUS73 KUNR 111620
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1020 AM MDT MON JUN 11 2012

SDZ001-002-012>014-073-111800-
/O.CON.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...UNION CENTER
1020 AM MDT MON JUN 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* NORTHWESTERLY WINDS OF 25 TO 40 MPH...WITH SOME GUSTS TO AROUND
  50 MPH...WILL CONTINUE THROUGH THIS MORNING. WINDS WILL
  DECREASE THROUGH THE AFTERNOON.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT 
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:30 AM MDT, 22 minutes earlier.

Area forecast discussion, Jun 10, 3:30 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
330 AM MDT SUN JUN 10 2012

.DISCUSSION...WATER VAPOR IMAGERY SHOWS A BROAD UPPER LOW ACROSS THE
NORTHERN PLAINS INTO THE CENTRAL CANADIAN PROVINCES WITH A STREAK
PUSHING UP AHEAD OF IT. SURFACE ANALYSIS SHOWS AN ELONGATED TROUGH
AND COLD FRONT STRETCHING FROM EASTERN ND TO CENTRAL SD INTO THE
SOUTHWESTERN NE WHERE A SECONDARY LOW IS STRENGTHENING. STRONG HIGH
PRESSURE IS QUICKLY BUILDING IN FROM THE WEST. KUDX RADAR SHOWS
LINGERING SHOWERS ACROSS THE NORTHERN HALF OF THE CWA.

TODAY...REMAINING CONVECTIVE ACTIVITY WILL PUSH INTO CENTRAL SOUTH
DAKOTA THIS MORNING. HIGH PRESSURE WILL CONTINUE BUILDING IN FROM
THE WEST AS SEVERAL UPPER WAVES CROSS THE NORTHERN PLAINS. LOW LEVEL
LAPSE RATES WILL BE STEEP ENOUGH FOR SHOWERS/WEAK STORMS TO DEVELOP
MAINLY ACROSS NORTHEAST WYOMING...THE NORTHERN BLACK HILLS
AREA...AND NORTHWEST SOUTH DAKOTA. HIGHS WILL BE INT HE LOWER 60S TO
LOWER 70S. WINDS WILL BE BREEZY FROM THE WEST TODAY. MODELS
CONTINUING TO SHOW ADVISORY CRITERIA WINDS ACROSS NORTHWEST SOUTH
DAKOTA...SO WILL ISSUE A WIND ADVISORY UNTIL 03Z. A SECONDARY WAVE
WILL PUSH ITS WAY AROUND THE UPPER LOW CROSS THE NORTHERN PLAINS
TONIGHT. A FEW SHOWERS AND BREEZY WEST/NORTHWEST WINDS WILL CONTINUE
ACROSS NORTHWEST SOUTH DAKOTA...BUT SHOULD REMAIN BELOW ADVISORY
CRITERIA GIVEN LACK OF COLD AIR ADVECTION OVERNIGHT.

UPPER FLOW WILL BECOME MORE NORTHWESTERLY MONDAY AS THE UPPER LOW
DRIFT INTO EASTERN CANADA. INSTABILITY REMAINS WEAK BUT THERE IS
ENOUGH FOR KEEPING MINIMAL POPS FOR SHOWER/WEAK STORM ACTIVITY
ACROSS NORTHEAST WYOMING...AND FAR WESTERN AND NORTHWEST SOUTH
DAKOTA. TEMPS WILL BE SLIGHTLY WARMER THAN TODAY...BUT STILL
GENERALLY NEAR TO BELOW AVERAGE. LOOKS TO BE A WINDIER DAY
MONDAY...BUT THE PRESSURE GRADIENT WILL QUICKLY WEAKEN TOWARD LATE
AFTERNOON/EVENING.

RETURN FLOW WILL SET UP ACROSS THE AREA TUESDAY HAS HIGH PRESSURE PUSHES
EAST. A RETURN OF WARMER AND MORE MOIST AIR WILL BRING TEMPERATURES
BACK INTO THE 70S TO LOWER 80S. MODELS ARE SHOWING A SHORTWAVE
CROSSING THE AREA THROUGH THE DAY TUESDAY...SO A FEW SHOWERS AND
STORMS ARE EXPECTED. THE BULK OF PRECIP WILL SLIDE INTO CENTRAL
SOUTH DAKOTA BY EVENING.

EXTENDED...MAINLY ZONAL FLOW IS EXPECTED FOR THE SECOND HALF OF NEXT
WEEK INTO NEXT WEEKEND. EMBEDDED WAVES WILL BRING DAILY CHANCES FOR
TSRA. TEMPERATURES WILL BE SUMMERLIKE.

&&

.AVIATION...06Z TAFS UPDATE
CYCLONIC FLOW BEHIND A COLD FRONT WILL BRING SOME -SHRA/ISOLATED
-TSRA TO THE AREA TODAY/TONIGHT...MAINLY ACROSS THE NORTH AND EAST.
VFR CIGS WILL DOMINATE...BUT LOCALIZED MVFR CIGS THROUGH THE EARLY
MORNING HOURS AND NEAR HEAVIER PRECIPITATION ARE POSSIBLE. GUSTY
NORTHWEST WINDS WILL CONTINUE ON THE PLAINS...SLOWLY SUBSIDING
TONIGHT.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR BUTTE-
     HARDING-PERKINS.

WY...NONE.
&&

SHORT TERM...13
LONG TERM....HELGESON
AVIATION...HELGESON
Hazardous weather outlook, Jun 10, 3:52 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
352 AM MDT SUN JUN 10 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-111300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
352 AM MDT (452 AM CDT) SUN JUN 10 2012

...WIND ADVISORY THIS AFTERNOON AND EVENING ACROSS NORTHWEST
   SOUTH DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM CROSSING THE REGION WILL BRING SHOWERS AND
THUNDERSTORMS TO THE AREA TODAY. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED TODAY.

WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON ACROSS
NORTHWEST SOUTH DAKOTA. THESE WINDS WILL GRADUALLY DECREASE BY MID
TO LATE EVENING...THOUGH REMAIN BREEZY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS OVER VARIOUS PORTIONS
OF THE AREA MONDAY THROUGH SATURDAY. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS MAIN THREATS.

GUSTY NORTHWEST WINDS ARE EXPECTED MONDAY ACROSS THE NORTHWEST
SOUTH DAKOTA PLAINS. THESE WINDS MAY REACH 25 TO 35 MPH WITH GUSTS
TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/UNR

In the hours before

Special weather statement, Jun 9, 11:25 PM MDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1125 PM MDT SAT JUN 9 2012

WYZ054-056-100615-
NORTHERN CAMPBELL WY-WESTERN CROOK WY-
1125 PM MDT SAT JUN 9 2012

AT 1123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DOWNTOWN GILLETTE...MOVING NORTHEAST AT 45
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WESTON...
  OSHOTO...

THIS INCLUDES INTERSTATE 90 BETWEEN WYOMING MILE MARKERS 122 AND
134...

&&

LAT...LON 4487 10536 4462 10484 4422 10545 4440 10575
TIME...MOT...LOC 0525Z 218DEG 40KT 4436 10551

JC
Local storm report, Jun 9, 11:51 PM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1151 PM MDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     15 SE DUPREE            44.90N 101.37W
06/09/2012  E70 MPH          ZIEBACH            SD   TRAINED SPOTTER

            SIGNIFICANT DAMAGE. LOST ONE BARN AND ANOTHER HEAVILY
            DAMAGED. HOUSE DAMAGED. LARGE COTTONWOOD TREE SPLIT IN
            HALF. POWERLINES DOWN. ESTIMATED GUSTS 70 MPH PLUS.

&&

CALDERON
Local storm report, Jun 9, 11:53 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
1153 PM MDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND GST     15 SE DUPREE            44.90N 101.37W
06/09/2012  E70 MPH          ZIEBACH            SD   TRAINED SPOTTER

            SIGNIFICANT DAMAGE. LOST ONE BARN AND ANOTHER HEAVILY
            DAMAGED. HOUSE DAMAGED. LARGE COTTONWOOD TREE SPLIT IN
            HALF. POWERLINES DOWN. ESTIMATED GUSTS 70 MPH PLUS.

&&

CORRECTED EVENT TIME

CALDERON
Special weather statement, Jun 10, 12:00 AM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1200 AM MDT SUN JUN 10 2012

SDZ013-014-032-100645-
HAAKON SD-NORTHERN MEADE CO PLAINS SD-ZIEBACH SD-
1200 AM MDT SUN JUN 10 2012

AT 1155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF RED
SCAFFOLD TO 8 MILES EAST OF BRIDGER TO 6 MILES EAST OF BILLSBURG...
AND MOVING EAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DUPREE...
  RED SCAFFOLD...
  CHERRY CREEK...
  KIRLEY...
  SOUTH EAGLE BUTTE...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4505 10147 4503 10149 4500 10149 4500 10114
      4499 10112 4473 10112 4430 10149 4457 10180
      4486 10221 4511 10148
TIME...MOT...LOC 0559Z 252DEG 51KT 4482 10200 4460 10167
          4440 10148

JC
Special weather statement, Jun 10, 12:28 AM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1228 AM MDT SUN JUN 10 2012

SDZ012-013-073-100700-
BUTTE SD-NORTHERN MEADE CO PLAINS SD-SOUTHERN MEADE CO PLAINS SD-
1228 AM MDT SUN JUN 10 2012

AT 1223 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF HEREFORD...OR 20 MILES NORTH
OF DOWNTOWN RAPID CITY...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNION CENTER...
  ENNING...
  FAIRPOINT...

&&

LAT...LON 4478 10290 4464 10242 4430 10303 4438 10320
TIME...MOT...LOC 0628Z 214DEG 46KT 4441 10304

JC
Special weather statement, Jun 10, 1:05 AM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
105 AM MDT SUN JUN 10 2012

SDZ002-013-100800-
NORTHERN MEADE CO PLAINS SD-PERKINS SD-
105 AM MDT SUN JUN 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEADE AND
SOUTHEASTERN PERKINS COUNTIES UNTIL 200 AM MDT...

AT 102 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STONEVILLE...OR 33 MILES SOUTHWEST OF
FAITH...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAITH...
  OPAL...
  MAURINE...
  USTA...
  CHANCE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4533 10199 4501 10200 4462 10254 4481 10291
      4558 10235
TIME...MOT...LOC 0705Z 221DEG 42KT 4480 10258

HELGESON

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:22 PM MDTSpecial Weather StatementUNRLawrence38 min
Jun 9, 8:23 PM MDTSevere Thunderstorm WarningUNRCuster, Lawrence, Meade, Pennington15 min
Jun 9, 9:02 PM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Pennington58 min
Jun 9, 9:11 PM MDTSpecial Weather StatementUNR34 min
Jun 9, 9:14 PM MDTSevere Thunderstorm WarningUNRMeade, Pennington61 min
Jun 9, 9:16 PM MDTTornado WarningUNRHaakon, Pennington, Ziebach33 min
Jun 9, 9:26 PM MDTSevere Thunderstorm WarningUNRCuster, Pennington64 min
Jun 9, 9:32 PM MDTSevere Thunderstorm WarningUNRHaakon, Jackson, Pennington58 min
Jun 9, 10:08 PM MDTSevere Thunderstorm WarningUNRHaakon, Ziebach67 min
Jun 9, 10:13 PM MDTSevere Thunderstorm WarningUNRMeade, Pennington62 min
Jun 9, 10:20 PM MDTSevere Thunderstorm WarningUNRMeade, Pennington40 min
Jun 9, 10:35 PM MDTSevere Thunderstorm WarningUNRZiebach40 min
Jun 9, 10:42 PM MDTSevere Thunderstorm WarningUNRHaakon, Jackson48 min
Jun 9, 11:20 PM MDTSpecial Weather StatementUNRMeade25 min
Jun 9, 11:29 PM MDTSevere Thunderstorm WarningUNRHaakon61 min
Jun 10, 12:00 AM MDTSpecial Weather StatementUNRZiebach45 min
Jun 10, 12:28 AM MDTSpecial Weather StatementUNRMeade32 min
Jun 10, 1:05 AM MDTSpecial Weather StatementUNRPerkins55 min

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.